Alert archive / Michigan / Wind Advisories in 2006

Wind Advisory 2, NWS Grand Rapids, MI

February 16, 200623 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Feb 16, 2006, 5:29 AM EST for 23 counties in Michigan. It took effect at Feb 16, 2006, 10:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 5:29 AM EST (10:29 UTC)
In effect from
Feb 16, 2006, 10:00 PM EST
Expired
Feb 17, 2006, 4:04 AM EST
In force
6 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 10.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 161029
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
529 AM EST THU FEB 16 2006

...STRONG WINDS EXPECTED TONIGHT...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL PASS ACROSS SOUTHEAST
LOWER MICHIGAN THIS EVENING THEN INTO ONTARIO CANADA AFTER MIDNIGHT.
NORTHWEST WINDS WILL INCREASE BEHIND THIS LOW PRESSURE SYSTEM...
WITH GUSTS TO 50 MPH POSSIBLE.

MIZ064>067-071>074-161830-
/O.NEW.KGRR.WI.Y.0002.060216T2300Z-060217T1100Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
529 AM EST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. 

THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


MEADE NJJ
5 follow-up statements
000 
WWUS73 KGRR 161549
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1049 AM EST THU FEB 16 2006

...STRONG WINDS EXPECTED TONIGHT...

.A VERY STRONG AND STRENGTHENING STORM...CENTERED OVER MISSOURI AT
10 AM THIS MORNING WILL TRACK ACROSS GRAND RAPIDS THIS EVENING TO
NORTH OF LONDON ONTARIO FRIDAY MORNING. NORTHWEST WINDS WILL
INCREASE BEHIND THIS STORM SYSTEM...GUSTS NEAR 50 MPH ARE
POSSIBLE.

MIZ064>067-071>074-170000-
/O.CON.KGRR.WI.Y.0002.060216T2300Z-060217T1100Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1049 AM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
BEST FRIDAY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS.

THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


WDM
000 
WWUS73 KGRR 162047
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EST THU FEB 16 2006

...STRONG WINDS EXPECTED TONIGHT...

.A VERY STRONG AND STRENGTHENING STORM...CENTERED OVER SOUTHWEST
MICHIGAN WILL TRACK EAST OF THE AREA THIS EVENING. NORTHWEST
WINDS WILL INCREASE BEHIND THIS STORM SYSTEM...GUSTS NEAR 50 MPH
ARE POSSIBLE OVERNIGHT.

MIZ046-050>052-056>059-170500-
/O.EXB.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/
ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS
347 PM EST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST
FRIDAY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. THESE WINDS
COULD CAUSE ICE COVERED TREES LIMBS TO FALL. THE FALLING LIMBS MAY
CAUSE SCATTERED POWER OUTAGES.

THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ064>067-071>074-170500-
/O.EXT.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
347 PM EST THU FEB 16 2006

...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO
6 AM EST FRIDAY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. THESE WINDS
COULD CAUSE ICE COVERED TREES LIMBS TO FALL. THE FALLING LIMBS MAY
CAUSE SCATTERED POWER OUTAGES.

THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JK WDM
000 
WWUS73 KGRR 170238
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
938 PM EST THU FEB 16 2006

...STRONG WINDS EXPECTED TONIGHT...

.A VERY STRONG AND STRENGTHENING STORM...CENTERED OVER SOUTHERN
LAKE HURON THIS EVENING...WILL CONTINUE TO TRACK EAST OF THE AREA
THROUGH TONIGHT. NORTHWEST WINDS WILL INCREASE SIGNIFICANTLY
AFTER MIDNIGHT TONIGHT...AND GUSTS NEAR 50 MPH ARE POSSIBLE.

MIZ037>040-043>045-171045-
/O.EXA.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS
938 PM EST THU FEB 16 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50
MPH AFTER MIDNIGHT TONIGHT. THESE WINDS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS...BEFORE DIMINISHING AROUND DAYBREAK SATURDAY
MORNING. 

THESE WINDS COULD CAUSE ADDITIONAL ICE COVERED TREE LIMBS...
TREES...AND POWER LINES TO FALL. ADDITIONAL POWER OUTAGES ARE POSSIBLE.

THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ046-050>052-056>059-171045-
/O.CON.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/
ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS
938 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50
MPH AFTER MIDNIGHT TONIGHT. THESE WINDS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS...BEFORE DIMINISHING AROUND DAYBREAK SATURDAY
MORNING. 

THESE WINDS COULD CAUSE ADDITIONAL ICE COVERED TREE LIMBS...
TREES...AND POWER LINES TO FALL. ADDITIONAL POWER OUTAGES ARE POSSIBLE.

THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ064>067-071>074-171045-
/O.CON.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
938 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL
DEVELOP THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS.
WINDS ARE THEN EXPECTED TO DIMINISH AROUND DAYBREAK SATURDAY
MORNING.

THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NJJ
000 
WWUS73 KGRR 170247 CCA
NPWGRR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
941 PM EST THU FEB 16 2006

...STRONG WINDS EXPECTED TONIGHT...

.A VERY STRONG AND STRENGTHENING STORM...CENTERED OVER SOUTHERN
LAKE HURON THIS EVENING...WILL CONTINUE TO TRACK EAST OF THE AREA
THROUGH TONIGHT. NORTHWEST WINDS WILL INCREASE SIGNIFICANTLY
AFTER MIDNIGHT TONIGHT...AND GUSTS NEAR 50 MPH ARE POSSIBLE.

MIZ037>040-043>045-171100-
/O.COR.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS
941 PM EST THU FEB 16 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50
MPH AFTER MIDNIGHT TONIGHT. THESE WINDS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS...BEFORE DIMINISHING AROUND DAYBREAK FRIDAY MORNING.

THESE WINDS COULD CAUSE ADDITIONAL ICE COVERED TREE LIMBS...
TREES...AND POWER LINES TO FALL. ADDITIONAL POWER OUTAGES ARE POSSIBLE.

THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ046-050>052-056>059-171100-
/O.COR.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/
ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS
941 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50
MPH AFTER MIDNIGHT TONIGHT. THESE WINDS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS...BEFORE DIMINISHING AROUND DAYBREAK FRIDAY MORNING.

THESE WINDS COULD CAUSE ADDITIONAL ICE COVERED TREE LIMBS...
TREES...AND POWER LINES TO FALL. ADDITIONAL POWER OUTAGES ARE POSSIBLE.

THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ064>067-071>074-171100-
/O.COR.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
941 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL
DEVELOP THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS.
WINDS ARE THEN EXPECTED TO DIMINISH AROUND DAYBREAK FRIDAY MORNING.

THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NJJ
000 
WWUS73 KGRR 170904
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 AM EST FRI FEB 17 2006

MIZ037>040-043>046-050>052-056>059-064>067-071>074-171015-
/O.CAN.KGRR.WI.Y.0002.000000T0000Z-060217T1100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
404 AM EST FRI FEB 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS WILL REMAIN GUSTY EARLY THIS MORNING...HOWEVER
THEY ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. WIND GUSTS UP TO
40 MPH REMAIN POSSIBLE THROUGH DAYBREAK...BEFORE DIMINISHING.

$$

NJJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Feb 16, 5:00 AM EST, 29 minutes earlier.

Area forecast discussion, Feb 16, 5:00 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 AM EST THU FEB 16 2006

.SHORT TERM...
LATEST SFC ANALYSIS THIS MORNING CONTINUES TO SHOW THE BAROCLINIC
ZONE THAT IS THE MAIN FOCUS OF THE WINTER STORM THAT IS IN PROGRESS
CURRENTLY DRAPED ACROSS CENTRAL IN AND NRN OH AS OF 08Z THIS
MORNING. RADAR AND SATELLITE IMAGERY SHOW THE FIRST WAVE THAT
BROUGHT PCPN TO THE CWFA LATE LAST EVENING AND EARLY THIS MORNING IS
CURRENTLY DEPARTING THE AREA. LIGHT AND SPOTTY PCPN IS
ONGOING...WITH SOME AREAS BETWEEN INTERSTATE 94 AND INTERSTATE 96
EXPERIENCING LIGHT FREEZING DRIZZLE/FREEZING RAIN ALONG WITH SOME
SNOW. THIS IS OCCURRING AS SFC TEMPS HAVE WET BULB COOLED DOWN TO
AND JUST BELOW FREEZING AND THE ABOVE FREEZING LAYER ALOFT IS NOW
BEGINNING TO MOVE OVERHEAD. IN ADDITION...DEEP MOISTURE IS LACKING
SOMEWHAT AND ICE CRYSTAL GROWTH IS NOT ABLE TO OCCUR. ALL PCPN ALONG
INTERSTATE 94 IS CURRENTLY LIQUID WITH TEMPS AND DEW POINTS
SUFFICIENTLY ABOVE FREEZING. THROUGH THE COURSE OF THE DAY...THE
MELTING LAYER ALOFT WILL SLOWLY CREEP NORTHWARD OVER MOST OF THE
CWFA. AS THIS IS OCCURRING...THE LOW LEVEL NE WINDS ARE TRYING TO
DRAW COOLER AND DRIER AIR DOWN FROM THE NORTH.

POISED TO MAKE THEIR WAY TOWARD THE CWFA LATER TODAY ARE TWO
ADDITIONAL FEATURES. THE FIRST IS A WAVE OF ENERGY THAT CAN BE SEEN
COOLING CLOUD TOPS FROM KS TO NW INDIANA. EVEN SOME CONVECTION IS
OCCURRING EAST CENTRAL IL. THIS WAVE IS NOW EXPECTED TO BRING MORE
PCPN INTO THE CWFA THIS MORNING. THEN LATER THIS AFTERNOON...THE
MAIN WAVE THAT IS CURRENTLY OVER THE CENTRAL ROCKIES IS EXPECTED TO
BRING THE MAIN SFC LOW THROUGH. AS THESE WAVES MOVE IN...ADDITIONAL
WARM AND MOIST AIR ALOFT WILL SURGE NORTHWARD. IT LOOKS PER GFS
SOUNDINGS THAT P-TYPE IS SIMILAR TO WHAT WAS IN THE PREVIOUS
FORECAST...WITH A SLIGHT TREND TO THE NORTH EXPECTED. WITH THIS IN
MIND...WE EXPECT THE BEST POTENTIAL FOR ICING TO NOW EXTEND FROM A
MUSKEGON TO MOUNT PLEASANT LINE. NORTH OF THIS AREA...SNOW WILL BE
THE PREDOMINATE P-TYPE. THERE IS STILL SOME POTENTIAL FOR ICING
ROUGHLY ALONG INTERSTATE 96...BUT IT LOOKS AS IF THIS POTENTIAL WILL
BE TEMPORARY AS TEMPS SHOULD WARM JUST ENOUGH BEFORE THE HEAVIER
PCPN COMES IN LATER THIS AFTERNOON. THEREFORE WITH THESE
CHANGES...WE HAVE ADJUSTED THE HEADLINES TO REFLECT THIS THINKING.
WE HAVE REPLACED THE SRN PORTION OF THE PREVIOUS WARNING WITH A
WINTER WEATHER ADVISORY. THIS WILL CONTINUE THROUGH TONIGHT TO COVER
FREEZING PCPN THIS MORNING AND EARLY THIS AFTERNOON...THE SNOW AND
BLOWING SNOW THIS EVENING...AND THE WIND ADVISORY POTENTIAL TONIGHT.
THE WARNING REMAINS IN EFFECT FROM THE MUSKEGON TO MOUNT PLEASANT
LINE...AND ALL WINTER WEATHER ADVISORIES HAVE BEEN DISCONTINUED
SOUTH. A WIND ADVISORY HAS BEEN ISSUED FOR THE SOUTHERN TWO ROWS OF
COUNTIES /PLEASE SEE BELOW FOR MORE DETAILS ON THIS/. KLAN IS SEEING
A LITTLE LIGHT FREEZING DRIZZLE/RAIN CURRENTLY...HOWEVER THEY SHOULD
CHANGE OVER SOON THIS MORNING WITH NO ACCUMULATION EXPECTED. THAT
WILL HAVE TO BE MONITORED IN CASE THEY REMAIN BELOW FREEZING LONGER
THAN EXPECTED.

THUNDER STILL LOOKS POSSIBLE OVER THE SOUTHERN COUNTIES THIS
AFTERNOON AND THIS EVENING AS THE MAIN SFC LOW MOVES IN...AND THE
FAR SRN COUNTIES GET INTO THE WARM SECTOR. SHOWALTER INDICES FALL A
LITTLE BELOW ZERO...SUPPORTING THE THUNDER IDEA. AS THE SFC LOW
RACES EAST THIS EVENING...ALL PCPN WILL CHANGE OVER TO SNOW. IT
LOOKS AS OF RIGHT NOW THAT THE DEEPEST WRAP AROUND MOISTURE SHOULD
JUST CLIP THE NORTHERN SECTION OF THE CWFA. A COUPLE OF INCHES WILL
BE POSSIBLE OVER THE NORTH WITH THE SYNOPTIC SNOW. ALSO THIS EVENING
AND OVERNIGHT AS THE COLDER AIR THEN COMES IN...WINDS WILL LIKELY
BECOME AN ISSUE AS 40 TO 45 KNOTS OF WIND AT 1 TO 2K FEET BLOW IN ON
THE STRONG CAA. WITH THE WINDS EXPECTED TO BE THIS STRONG...WE HAVE
ADDRESSED THIS IN A COUPLE OF WAYS WITH THE HEADLINES. WE HAVE
ISSUED A WIND ADVISORY FOR THE SOUTHERN TWO ROWS OF COUNTIES WHERE
NO WINTER WEATHER HEADLINES ARE IN EFFECT. FOR THE REMAINDER OF THE
COUNTIES WITH SOME SORT OF HEADLINE...WE HAVE INCORPORATED THIS
HAZARD IN ONGOING WINTER STORM WARNINGS AND WINTER WEATHER
HEADLINES. IN ADDITION TO THE STRONG WINDS COMING IN ON THE
CAA...LAKE EFFECT WILL BECOME A PLAYER AS NEGATIVE TEENS C MOVE IN
ACROSS THE CWFA AT H850 AND LOW LEVEL WINDS BECOME NW. LIMITING
FACTORS WITH THE LAKE EFFECT WILL BE THE STRONG WINDS WHICH SHOULD
LIMIT ORGANIZATION...AND CRASHING INVERSION HEIGHTS SHOULD ALSO
LIMIT VERTICAL GROWTH OF ANY SNOW SHOWERS.

LAKE EFFECT WILL CONTINUE TO BE FOUND FROM FRI THROUGH SAT AS THE
ARCTIC AIR WILL REMAIN IN PLACE. H850 TEMPS WILL REMAIN AT LEAST IN
THE NEGATIVE TEENS C...WITH THE COLDEST AIR COMING IN FRI NIGHT WITH
H850 TEMPS IN THE -20C TO -25C RANGE. SUBSIDENCE WILL CONTINUE TO BE
A LIMITING FACTOR THROUGH THE PERIOD...AND A LACK OF GOOD CRYSTAL
GROWTH DUE TO THE EXTREMELY COLD TEMPS WILL KEEP ACCUMULATIONS
SOMEWHAT LIMITED.

.LONG TERM...
FOR SATURDAY NIGHT AND SUNDAY IT LOOKS LIKE SOME LIGHT LAKE EFFECT
SNOW SHOWERS WILL CONTINUE AS THE CENTER OF THE ARCTIC HIGH PASSES
BY TO THE SOUTH OF MICHIGAN. H8 TEMPS AROUND -15C OR SO AND A
WESTERLY LOW LEVEL FLOW SHOULD MAINTAIN LAKE EFFECT CLOUDS AND SNOW
SHOWERS DESPITE RATHER SHALLOW MOISTURE PROFILES. SOME ADDITIONAL
LIGHT FLUFFY ACCUMULATIONS WILL BE POSSIBLE. LOW TEMPS COULD REALLY
BOTTOM OUT IF SKIES MANAGE TO CLEAR INLAND. WILL CONTINUE TO
ADVERTISE A CHANCE OF SNOW SHOWERS FOR MONDAY THROUGH WEDNESDAY AS
CHILLY AIR MASS AND CYCLONIC WESTERLY FLOW PERSISTS. MODELS ARE NOT
IN GOOD AGREEMENT REGARDING THE H5 FLOW PATTERN AND TIMING OF
SHORTWAVES... BUT IT APPEARS ONE OR MORE TROUGHS COULD PIVOT THROUGH
THE REGION EARLY NEXT WEEK AND ENHANCE SNOW SHOWER POTENTIAL.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING IN EFFECT
ALONG AND NORTH OF A LINE FROM MUSKEGON TO MOUNT PLEASANT THROUGH 6
AM FRIDAY.

WINTER WEATHER ADVISORY IN EFFECT FOR OTTAWA...KENT...IONIA...
CLINTON...GRATIOT...AND MONTCALM COUNTIES THROUGH 6 AM FRI.

WIND ADVISORY IN EFFECT FOR THE SOUTHERN TWO ROWS OF COUNTIES
TONIGHT.

GALE WARNING IN EFFECT THIS AFTERNOON THROUGH TONIGHT FOR THE ENTIRE
NEARSHORE WATERS.

&&

NJJ MEADE
Hazardous weather outlook, Feb 15, 7:15 AM EST, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
715 AM EST WED FEB 15 2006

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-161200-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
715 AM EST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

2 TO 4 INCHES OF SNOW IS EXPECTED TONIGHT NORTH OF A LINE FROM
ROUGHLY HOLLAND TO ST JOHNS. A MIXTURE OF FREEZING RAIN AND SLEET IS
LIKELY IN A BAND FROM SOUTH HAVEN TO HASTINGS TO LANSING... WITH
SIGNIFICANT ICE ACCUMULATIONS POSSIBLE. PRIMARILY RAIN IS EXPECTED
SOUTH OF A LINE FROM SOUTH HAVEN TO LANSING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MAJOR WINTER STORM WILL IMPACT SOUTHWEST MICHIGAN THURSDAY AND
THURSDAY NIGHT. STRENGTHENING LOW PRESSURE IS FORECAST TO TRACK FROM
CENTRAL ILLINOIS TO SOUTHEAST MICHIGAN DURING THIS TIME.

6 OR MORE INCHES OF SNOW IS POSSIBLE ON THURSDAY AND THURSDAY NIGHT
NORTH OF A LINE FROM MUSKEGON TO MOUNT PLEASANT. A SIGNIFICANT ICE
STORM IS POSSIBLE JUST SOUTH OF THAT...TO A LINE EXTENDING FROM
HOLLAND TO LANSING. PRIMARILY RAIN AND A FEW THUNDERSTORMS IS LIKELY
SOUTH OF A HOLLAND TO LANSING LINE. THE MIXTURE OF PRECIPITATION
WILL CHANGE OVER TO ALL SNOW THURSDAY NIGHT...WITH AREAS OF BLOWING
SNOW POSSIBLE AS NORTH WINDS GUST TO 40 MPH.

SHOULD SIGNIFICANT ICE ACCUMULATIONS TAKE PLACE FROM TONIGHT THROUGH
THURSDAY NIGHT... THE STRONG WINDS ON THE BACK SIDE OF THE LOW
PRESSURE SYSTEM COULD KNOCK DOWN TREE LIMBS AND POWER LINES AND
CAUSE WIDESPREAD POWER OUTAGES.

BITTER COLD ARCTIC AIR WILL ARRIVE FRIDAY AND REMAIN OVER THE REGION
THROUGH THE WEEKEND. SOME LAKE EFFECT SNOW SHOWERS CAN BE
EXPECTED... ALTHOUGH ACCUMULATIONS OVER THE WEEKEND SHOULD BE MINOR.
THE SNOW SHOWERS WILL PROBABLY INCREASE IN COVERAGE AND INTENSITY
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER WINTER WEATHER
REPORTS SUCH AS PRECIPITATION TYPE AND SNOW AND ICE ACCUMULATION
MEASUREMENTS WOULD BE VERY HELPFUL. USE OUR SPOTTER REPORT FORM AT
WWW.WEATHER.GOV/GRR.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 5:16 AM ESTWinter Weather AdvisoryGRRClinton, Gratiot, Ionia, Kent, Montcalm, Ottawa15 hr
Feb 16, 3:40 PM ESTIce Storm WarningGRRGratiot, Isabella, Kent, Montcalm, Muskegon, Ottawa6 hr

Nearby

Wind Advisories in Michigan, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.